Key result
Abciximab during PCI induces severe thrombocytopenia with platelets of 1,000/mm3 in a reported case.
Why the study?
Abciximab is associated with severe thrombocytopenia as a complication, requiring diagnostic methods for accurate identification.
Case Report (n=1)
No
Abciximab administration during percutaneous coronary intervention can cause severe thrombocytopenia, which may be diagnosed via heparin-dependent antibodies and managed with platelet transfusion.
Highlights risk of acute severe thrombocytopenia after abciximab; case report leaves open optimal testing and management strategies.
Abciximab (ReoPro) is an extremely potent inhibitor of the glycoprotein IIb/IIIa receptor. Its main application is in the maintenance of coronary flow after suboptimal coronary intervention. Complications associated with this drug include bleeding and severe thrombocytopenia. We report a case of severe thrombocytopenia secondary to abciximab therapy for percutaneous coronary intervention in a 65-year-old woman suffering from an acute myocardial infarction. Her platelet count dropped to 1,000/mm 3 7 hours after abciximab administration and improved with transfusion of 12 units of platelet concentrate the following day. The patient was diagnosed through measurement of heparin-dependent antibodies and readministration of heparin. (Korean Circ J 2009;39:75-78)
No takes yet. Share an insight, caveat, or question.
Oh et al. (2009) conducted a case report in Acute myocardial infarction and severe thrombocytopenia (n=1). Abciximab was evaluated on Platelet count. Abciximab administration during percutaneous coronary intervention induced severe thrombocytopenia (platelet count 1,000/mm3) in a 65-year-old woman, confirmed by heparin-dependent antibody testing.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: